Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Why do I have a raw butt crack that is irritating and has a weird smell ?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2324 Questions
I have a raw butt crack, it doesnt hurt, burn or itch but it is clearly red & irritated. It also has a wierd smell, kind of fishy, applying an anti-fungal spray does burn though. What could it be? It started after I came to a hotel in West XXXXXXX & started using a hot tub. It was also around my groin, peeling and redness, but the anti-fungal spray must have helped that go away.
Posted Mon, 16 Apr 2012 in Skin Rash
Answered by Dr. Robert Galamaga 45 minutes later
Hello and thanks for the query.

As far as your symptoms are concerned there may be a couple of things going on and a trial and error of topical remedies may be the best course of action.

You already mentioned that you have been using an antifungal spray on the affected areas. This is certainly a possibility. Fungal rashes can often appear in many different ways. Usually it will look read in appearance and sometimes be associated with flaking of the skin or possibly some itching. Fungal rashes are well known to occur in areas of the body which are warm and moist.

What is very important to consider in your case is the history which you provided regarding use of a hot tub recently. There is actually a skin disorder which is referred to as hot tub folliculitis. This occurs when some small bacteria that live in the hot tub plumbing system get onto your skin and create an inflammatory type of infection.

The obvious question for you is what to do given the fact that this skin your teaching is persistent. I think at this point it may be a good idea for you to visit with your Serostim examination. It may be necessary for you to have a prescription strength cream to address this. Sometimes we use creams which have a steroid in addition to an antifungal medication. The steroid helps with some of the inflammation of the skin and the healing process. The other consideration at this time would be if you might benefit from some antibiotics in the event that part of what is going on with your skin is of a bacterial origin. In that case your doctor might give you a 7 to 10 day course of antibiotics.

The reason I would like you to see your physician is that I would preferred that this is addressed sooner rather than later if it progresses. While a progression into something that is more symptomatic is not highly likely it is enough of a possibility that I think you should check into it right away.

I thank you again for submitting your question. I hope you have found my response to be both helpful and informative. If you have any additional concerns regarding this query I would be happy to address them.


Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor